Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Carathéodory metric of the annulus


Author: R. R. Simha
Journal: Proc. Amer. Math. Soc. 50 (1975), 162-166
MSC: Primary 30A40; Secondary 46J10
DOI: https://doi.org/10.1090/S0002-9939-1975-0379831-8
MathSciNet review: 0379831
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An explicit formula is given for the Carathéodory metric of the annulus in the complex plane. The infinitesimal Carathéodory metric, which is just the norm of the differentiation at a point regarded as a functional on the algebra of holomorphic functions, is also determined.


References [Enhancements On Off] (What's this?)

  • [1] L. Ahlfors, Bounded analytic functions, Duke Math. J. 14 (1947), 1-11. MR 9, 24. MR 0021108 (9:24a)
  • [2] -, Open Riemann surfaces and extremal problems on compact subregions, Comment. Math. Helv. 24 (1950), 100-134. MR 12, 90; 13, 1138. MR 0036318 (12:90b)
  • [3] J. Chaumat, Dérivations ponctuelles continues dans les algèbres de fonctions, C. R. Acad. Sci. Paris Sér. A-B 269 (1969), A347-A350. MR 40 #740. MR 0247475 (40:740)
  • [4] R. Courant and D. Hilbert, Methoden der mathematischen Physik. I, Springer-Verlag, Berlin, 1968. MR 0344038 (49:8778)
  • [5] H. Grunsky, Eindeutige beschränkte Funktionen in mehrfach zusammehängenden Gebieten. I, II, Jber. Deutsch. Math.-Verein 50 (1940), 230-255 and 52 (1942), 118-132. MR 2, 275; 4, 270. MR 0003807 (2:275b)
  • [6] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings. Pure and Appl. Math. vol. 2, Dekker, New York, 1970. MR 43 #3503. MR 0277770 (43:3503)
  • [7] B. V. Limaye and R. R. Simha, Deficiencies of certain real uniform algebras, Canad. J. Math. (to appear). MR 0383081 (52:3962)
  • [8] J. Wermer, Bounded point derivations on certain Banach algebras, J. Functional Analysis 1 (1967), 28-36. MR 35 #5948. MR 0215105 (35:5948)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A40, 46J10

Retrieve articles in all journals with MSC: 30A40, 46J10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0379831-8
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society